Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 94, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 23, 2016, 1:47 AM EDT for Darke County, Preble County, Ohio; Fayette County, Union County, Wayne County, Indiana. It was in force for 43 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 1:47 AM EDT (05:47 UTC)
- Expired
- Jun 23, 2016, 2:30 AM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Fayette County, IN, Union County, IN, Wayne County, IN, Darke County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 109 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 2:06 AM EDT | TSTM WND DMG | Greenville, OH | A COUPLE LARGE LIMBS DOWN. |
| Jun 23, 2:14 AM EDT | TSTM WND DMG | Ithaca, OH | A COUPLE LARGE BRANCHES DOWN. |
| Jun 23, 2:15 AM EDT | TSTM WND DMG | 3 Se New Madison, OH | DAMAGE TO FARM STORAGE UNITS AND SLIGHT DAMAGE TO A HOUSE. TIME ESTIMATED BY RADAR. |
| Jun 23, 2:15 AM EDT | TSTM WND DMG | Milton, IN | 11 TREES DOWN THROUGH WAYNE COUNTY. |
| Jun 23, 2:31 AM EDT | TSTM WND DMG | Eaton, OH | LARGE BRANCH DOWN |
| Jun 23, 2:38 AM EDT | TSTM WND DMG | 3 N Liberty, IN | 6 TO 7 ELECTRIC POLES IN A ROW SNAPPED IN HALF OR TILTED. CORRECTED TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 10:33 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
195
WUUS51 KILN 230547
SVRILN
INC041-161-177-OHC037-135-230630-
/O.NEW.KILN.SV.W.0094.160623T0547Z-160623T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
147 AM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FAYETTE COUNTY IN EAST CENTRAL INDIANA...
NORTHERN UNION COUNTY IN EAST CENTRAL INDIANA...
WAYNE COUNTY IN EAST CENTRAL INDIANA...
PREBLE COUNTY IN WEST CENTRAL OHIO...
DARKE COUNTY IN WEST CENTRAL OHIO...
* UNTIL 230 AM EDT.
* AT 146 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
HAGERSTOWN...MOVING SOUTHEAST AT 65 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
RICHMOND...GREENVILLE...EATON...CENTERVILLE...CAMBRIDGE CITY...
LIBERTY...ARCANUM...LEWISBURG...HAGERSTOWN...UNION CITY...
NEW PARIS...WEST ALEXANDRIA...ANSONIA...NEW MADISON...
FOUNTAIN CITY...DUBLIN...FRANKLIN...WEBSTER...
ABINGTON AND WAYNE LAKES.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 IN INDIANA BETWEEN MILE MARKERS 134 AND 156.
I-70 IN OHIO BETWEEN MILE MARKERS 0 AND 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FOR EAST CENTRAL
INDIANA...AND WEST CENTRAL OHIO.
LAT...LON 3979 8522 3987 8522 3987 8520 4001 8520
4001 8481 4024 8480 4020 8444 3978 8450
3957 8474 3957 8477 3979 8528
TIME...MOT...LOC 0546Z 301DEG 54KT 4001 8519
HAIL...0.75IN
WIND...70MPH
$$
BINAU2 follow-up statements
045
WWUS51 KILN 230601
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
201 AM EDT THU JUN 23 2016
INC041-161-177-OHC037-135-230630-
/O.CON.KILN.SV.W.0094.000000T0000Z-160623T0630Z/
FAYETTE IN-UNION IN-WAYNE IN-PREBLE OH-DARKE OH-
201 AM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM EDT
FOR NORTHEASTERN FAYETTE...NORTHERN UNION AND WAYNE COUNTIES IN EAST
CENTRAL INDIANA...PREBLE AND DARKE COUNTIES IN WEST CENTRAL OHIO...
AT 201 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ANSONIA TO NEAR DUBLIN...MOVING EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
RICHMOND...GREENVILLE...EATON...CENTERVILLE...CAMBRIDGE CITY...
LIBERTY...ARCANUM...LEWISBURG...HAGERSTOWN...UNION CITY...
NEW PARIS...WEST ALEXANDRIA...ANSONIA...NEW MADISON...
FOUNTAIN CITY...DUBLIN...WEBSTER...ABINGTON...
WAYNE LAKES AND GETTYSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY
AND SIGNIFICANT PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FOR EAST CENTRAL
INDIANA...AND WEST CENTRAL OHIO.
LAT...LON 3979 8521 3987 8521 3987 8519 4001 8519
4001 8480 4024 8479 4020 8444 3978 8450
3957 8474 3957 8476 3979 8527
TIME...MOT...LOC 0601Z 286DEG 49KT 4023 8466 3979 8523
HAIL...0.75IN
WIND...70MPH
$$
BINAU655
WWUS51 KILN 230630
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
230 AM EDT THU JUN 23 2016
INC041-161-177-OHC037-135-230639-
/O.EXP.KILN.SV.W.0094.000000T0000Z-160623T0630Z/
FAYETTE IN-UNION IN-WAYNE IN-PREBLE OH-DARKE OH-
230 AM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FAYETTE...
NORTHERN UNION AND WAYNE COUNTIES IN EAST CENTRAL INDIANA...PREBLE
AND DARKE COUNTIES IN WEST CENTRAL OHIO WILL EXPIRE AT 230 AM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FOR EAST CENTRAL
INDIANA...AND WEST CENTRAL OHIO.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
PORTIONS OF PREBLE...WAYNE...UNION...AND FAYETTE COUNTIES IN INDIANA.
LAT...LON 3979 8521 3987 8521 3987 8519 4001 8519
4001 8480 4024 8479 4020 8444 3978 8450
3957 8474 3957 8476 3979 8527
TIME...MOT...LOC 0628Z 301DEG 54KT 4023 8466 3979 8523
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:17 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 22, 9:17 PM EDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
917 PM EDT WED JUN 22 2016
.SYNOPSIS...
A strong warm front draped across the Ohio Valley will team up
with a strong weather disturbance to bring several waves of
showers and thunderstorms to the area tonight and Thursday.
Damaging wind gusts and flash flooding may affect portions of the
Ohio Valley by the time a cold front swings through the area later
Thursday afternoon and evening bringing the storms to an end. The
weekend will start dry and warm and end up with a threat of
showers and storms and quite humid by Sunday evening.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Evening update centered on using the 22z HRRR run to map out the
evolution of the storms developing tonight. It was the only model
that seems to capture the precipitation running along the warm front
extending nw from KILN towards southern Lake Michigan. Used this
through about 6z and blended in to the previous forecast at 9z.
Temperatures were raised in the hourly to account for the increasing
warm air intrusion sw of and behind the warm front. Overall min
temps were dropped a degree or two to account for rain-cooled air
and it may even go lower into the middle 60s with some of the more
intense thunderstorm activity expected later tonight.
Previous discussion follows -
A great deal of time was spent on tonight with potentially
significant/high-impact weather seeming more and more likely for the
WFO ILN forecast area. Readers of this discussion are also
encouraged to read latest outlooks and discussions from WPC/SPC for
attendant detailed severe weather and heavy rain threats on a a
broader scale.
Relied heavily on 3-4km resolution data for tonight's
forecast...particularly the more recent runs of ESRL Experimental
HRRR...the 22.12z HIRES-W-ARW window...and 22.00Z/22.12Z NSSL-WRF.
Think 22.12z NAM is okay but am not liking farther north solutions
given poor handling how far west/south the current baroclinic
zone is in observational data vs. what is being forecast.
Through about 02z...expecting weather to be largely non-
severe/non- significant. There is a little concern that as warm
front lifts toward us through the evening and low level jet comes
up a bit...that isolated/scattered elevated storms may pop on the
early side (8-10 PM) across sern IND/swrn OH/nrn KY. A low
probability likelihood...but if these storms were to pop there is
ample elevated instby and shear for a marginal wind/hail threat.
Most likely/most probable scenario /if there is one given still a
lot of detail differences among numerous CAMs/ is for explosive
supercellular storm development ~00Z in nrn IL...moving rapidly
east/southeast and congealing into a linear MCS /with embedded
supercell structures/. This is where recent runs of CAMs are key
because it would seem apex of sig severe wx /including high-end
damaging wind and embedded mesovortices/ would tend to favor
diving into/toward strongest feed on low level flow/instby. Have a
feeling /given where this boundary is at right now/ that sig
severe threat and higher-end severe weather will evolve rapidly
south/east from northern IN into western OH and perhaps even west
of that /which many runs of experimental NAM Rapid Refresh Conus
Nest has been showing/. If this were to happen...the actual bulk
of sig wind/sig severe could occur west of forecast area...but
threat/duration of strong storms in warm-advection/extreme
moisture transport would greatly enhance flash flood threat in ILN
CWA. However...the NAM RR Conus nest scenario is a lone wolf in
the family of CAMs showing this scenario...but makes a lot of
meteorological sense. The consensus model scenario /Hires-ARW and
experimental HRRR preferred/ is for large/severe MCS to roar
southeast along instby gradient through cntl/sw Ohio with all
modes of severe wx possible...most prominently damaging
winds...and possibility of embedded mesovortices given strong low
level shear. Significant swaths of wind damage...either via storm
outflow or along mesovortex tracks...are possible.
Discussion on hydro/flash flood threat is below.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Would like to say we are out of the woods after the MCS exits the
area...but low pressure/cold front will still be sinking south
through the CWA on Thursday. Despite veered/gusty boundary layer
flow...dew points will remain in the 70s promoting strong instby
/MLCAPE 2000 to 3500 J/kg/ with strong/deep unidirectional wnwly
flow. Storms are expected to redevelop in southern Ohio and sink
into northern KY in the afternoon...with again a severe weather
and flash flood threat. Finally taper rain chances Thursday
evening as front clears.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
High pressure will be in control through first couple of days of
fcst period. Dry conditions with a warming trend. Models have now
trended a little faster with front for Sunday and Monday. GFS is
fastest and wettest with ECMWF a little slower and slightly drier.
Will generally use a blend and bring in chc pops for late Sunday
in the west and across the fcst area Sunday night. Will trim pops
back for Monday and especially Monday night as newer model runs
pushing front south and east by Monday night. Temps a bit above
guidance for Saturday and Sunday and nearer to guidance for rest
of fcst period.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
Band of showers/storms currently streaming off southern Lake
Michigan has been mostly weakening as it encounters drier low/mid
level air over Ohio. If any stronger cell happens to hold
together, current trajectory would have them impacting KCMH/KLCK,
but left them out of TAFs due to lower likelihood. Other concern
for this evening is the possibility of some pop up showers/storms
out ahead of a warm front to our west. Probability of this
occurring is also low enough to leave out of the TAFs, but a few
hi-res models do suggest the possibility.
A complex of strong thunderstorms is developing across northern
Illinois and will be the main concern later tonight. Latest hi-res
models continue to differ with regard to exact path and speed
these storms will travel, but would expect them to dive southeast
along a warm front and instability gradient currently stretching
from south of Chicago to Indy to south of Cincinnati. If the
storms merge into a healthy line, gusts could easily reach if not
exceed 50 knots, but was more conservative with tempo gusts at
this time. Torrential rainfall could lead to tempo IFR or perhaps
LIFR vsbys. The main line of storms will likely push through the
TAF sites within the span of an hour or two, but have hung on to
TSRA and VCTS a little longer for possible lingering storms. Aside
from the storms, a developing low level jet over southern Ohio and
northern Kentucky will result in marginal LLWS between 06-12Z with
0-2km shear on the order of 30-40 knots. Does not appear strong
enough to include in TAFs, but it may be borderline at the
southern terminals.
There is lower confidence in ceiling height once the storms depart
late tonight into Thursday morning, but an MVFR deck will be
possible, particularly at KDAY. A cold front will drop south
across the area during the day on Thursday and will serve as the
focus for scattered shower/storm development mainly in the
afternoon. Have gone with VCTS beginning around 16-17Z through
early evening. Winds will shift to the WNW during the day with
gusts around 20 knots possible.
OUTLOOK...Thunderstorms will be possible Sunday night into
Monday.
&&
.HYDROLOGY...
Expanded flash flood watch south by a tier or two of counties to
account for latest runs of the HRRR indicating the potential for
heavy rain in these areas. Warm advection ahead of the main severe
MCS should initiate storm development before it crosses. Storm
mergers ahead of and along the larger-scale MCS will combine to
create longer rainfall duration. Anomalous PWAT approaching 2.0"
near the boundary...and extremely strong moisture flux anomalies
on the nose of the inbound low level jet will increase the risk
for very heavy rainfall. Flash flood guidance is not particularly
low across Ohio...but rainfall rates will overwhelm any dry soils.
Also...redevelopment of storms on Thursday afternoon may bring
another round of threat...so have the watch continuing into and
through the day on Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Thursday afternoon for OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...Flash Flood Watch through Thursday afternoon for KYZ099-100.
IN...Flash Flood Watch through Thursday afternoon for INZ050-058-
059-066.
&&
SYNOPSIS...Binau
NEAR TERM...Binau/Franks
SHORT TERM...Binau
LONG TERM...Padgett
AVIATION...Kurz
HYDROLOGY...Franks/KCHazardous weather outlook, Jun 22, 9:08 PM EDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 908 PM EDT WED JUN 22 2016 INZ050-058-059-066-KYZ099-100-OHZ026-034-035-042>046-051>056-060>065- 070>074-077>082-088-240115- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-MASON-LEWIS-HARDIN-MERCER- AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 908 PM EDT WED JUN 22 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION TO THE THREAT FOR FLASH FLOODING...NUMEROUS TO WIDESPREAD SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 11 PM AND 5 AM ACROSS THE AREA. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS...AND SIGNIFICANT WIND DAMAGE MAY OCCUR IN LOCALIZED AREAS. A TORNADO OR TWO IS ALSO POSSIBLE...AS WILL BE THE THREAT FOR SOME LARGE HAIL WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE THREAT FOR SEVERE THUNDERSTORMS WILL LINGER INTO THURSDAY AFTERNOON BEFORE A COLD FRONT SWEEPS THROUGH. THE PRIMARY THREAT AGAIN WILL BE DAMAGING WINDS...AND LARGE HAIL CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. INZ073>075-080-KYZ089>098-240115- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON- 908 PM EDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA AND NORTHERN KENTUCKY. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT BETWEEN THE HOURS OF 11 PM AND 5 AM. THE PRIMARY THREAT WILL BE DAMAGING WINDS...AND ISOLATED SIGNIFICANT WIND DAMAGE IS POSSIBLE. AN ISOLATED TORNADO AND LARGE HAIL CANNOT BE RULED OUT. GIVEN SOILS ARE WET FROM RECENT RAINS IN SOME AREAS OVER THE PAST FEW DAYS...LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH ANY STORM GIVEN EXPECTED VERY HEAVY RAINFALL RATES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE POTENTIAL FOR STRONG TO SEVERE STORMS WILL LINGER THROUGH THURSDAY AFTERNOON BEFORE A COLD FRONT SWINGS THROUGH. THE PRIMARY THREAT AGAIN WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. FRANKS/KC
In the hours before
Special weather statement, Jun 23, 12:57 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1257 AM EDT THU JUN 23 2016
OHZ026-035-230530-
AUGLAIZE OH-HARDIN OH-
1257 AM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN AUGLAIZE AND HARDIN
COUNTIES UNTIL 130 AM EDT...
AT 1257 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ALGER...
MOVING SOUTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
KENTON...ADA...FOREST...DUNKIRK...ALGER...WAYNESFIELD...BLANCHARD...
ROUNDHEAD...MOUNT VICTORY...MCGUFFEY...UNIOPOLIS...PATTERSON...
HEPBURN...PFEIFFER...STATE ROUTE 195 AT STATE ROUTE 235...MENTZER...
HUNTERSVILLE...SILVER CREEK...GRANT AND JUMBO.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 4082 8350 4070 8350 4070 8344 4069 8344
4069 8342 4051 8342 4058 8411 4064 8409
4065 8388 4082 8388
TIME...MOT...LOC 0457Z 296DEG 37KT 4076 8396
BINAUSpecial weather statement, Jun 23, 1:33 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
133 AM EDT THU JUN 23 2016
OHZ045-046-054>056-065-230600-
LICKING OH-FRANKLIN OH-UNION OH-MADISON OH-DELAWARE OH-FAIRFIELD OH-
133 AM EDT THU JUN 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LICKING...FRANKLIN...
SOUTHEASTERN UNION...NORTHEASTERN MADISON...DELAWARE AND NORTHERN
FAIRFIELD COUNTIES IN CENTRAL OHIO UNTIL 200 AM EDT...
AT 133 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF SOMERSET TO NEAR PLAIN CITY...
MOVING SOUTH AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...NEWARK...DUBLIN...LANCASTER...WESTERVILLE...REYNOLDSBURG..
.
DELAWARE...UPPER ARLINGTON...GAHANNA...HILLIARD...MARYSVILLE...
PICKERINGTON...WORTHINGTON...BEXLEY...HEATH...GRANVILLE...PATASKALA..
.
POWELL...CANAL WINCHESTER AND GROVEPORT.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 IN OHIO BETWEEN MILE MARKERS 85 AND 142...AND NEAR MILE MARKER
144.
I-71 IN OHIO BETWEEN MILE MARKERS 103 AND 138.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3995 8220 3995 8223 3991 8223 3993 8246
3984 8247 3983 8240 3975 8240 3974 8237
3968 8237 4005 8351 4009 8351 4044 8306
4041 8293 4036 8292 4035 8275 4028 8275
4027 8248 4025 8248 4024 8218
TIME...MOT...LOC 0533Z 349DEG 18KT 3990 8220 4015 8332
KURZSpecial weather statement, Jun 23, 1:35 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
135 AM EDT THU JUN 23 2016
OHZ026-044>046-230600-
LOGAN OH-UNION OH-HARDIN OH-DELAWARE OH-
135 AM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOGAN COUNTY IN WEST
CENTRAL OHIO...NORTHERN UNION COUNTY IN CENTRAL OHIO...SOUTHERN
HARDIN COUNTY IN WEST CENTRAL OHIO AND NORTHWESTERN DELAWARE COUNTIES
IN CENTRAL OHIO UNTIL 200 AM EDT...
AT 135 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER BELLE
CENTER...MOVING SOUTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
KENTON...RICHWOOD...RUSSELLS POINT...LAKEVIEW...BELLE CENTER...WEST
MANSFIELD...NORTHWOOD...RADNOR...ROUNDHEAD...MOUNT
VICTORY...RUSHSYLVANIA...
HUNTSVILLE...RIDGEWAY...MAGNETIC
SPRINGS...ESSEX...MENTZER...SOMERSVILLE...
BIG SPRINGS...RAYMOND AND SILVER CREEK.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 4055 8342 4050 8341 4051 8328 4050 8325
4044 8325 4043 8305 4025 8325 4040 8365
4048 8398 4054 8392 4054 8388 4057 8388
4067 8378
TIME...MOT...LOC 0535Z 313DEG 37KT 4050 8378
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:18 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin | 42 min |
| Jun 23, 12:27 AM EDT | Areal Flood Advisory | ILN | Hardin | 3 hr |
| Jun 23, 12:41 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan, Shelby, Union | 49 min |
| Jun 23, 12:44 AM EDT | Flash Flood Warning | ILN | Auglaize, Hardin | 4 hr |
| Jun 23, 12:46 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Union | 44 min |
| Jun 23, 12:57 AM EDT | Special Weather Statement | ILN | Hardin | 33 min |
| Jun 23, 12:59 AM EDT | Areal Flood Advisory | ILN | Delaware, Hardin, Licking, Logan, Union | 3 hr |
| Jun 23, 1:14 AM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Licking | 4 hr |
| Jun 23, 1:21 AM EDT | Flash Flood Warning | ILN | Delaware, Franklin, Licking, Logan, Union | 4 hr |
| Jun 23, 1:29 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Union | 46 min |
| Jun 23, 1:33 AM EDT | Special Weather Statement | ILN | Delaware, Franklin, Licking | 27 min |
| Jun 23, 1:35 AM EDT | Special Weather Statement | ILN | Union | 25 min |
| Jun 23, 1:43 AM EDT | Severe Thunderstorm Warning | ILN | Franklin, Licking | 32 min |
| Jun 23, 1:51 AM EDT | Special Weather Statement | ILN | Logan | 24 min |
| Jun 23, 2:04 AM EDT | Special Weather Statement | ILN | Delaware, Fairfield, Franklin, Licking, Logan, Union | 26 min |
| Jun 23, 2:12 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Darke, Greene, Miami, Montgomery | 33 min |
| Jun 23, 2:15 AM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Licking, Madison, Union | 4 hr |
| Jun 23, 2:23 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Darke, Greene, Montgomery, Preble, Warren | 37 min |
| Jun 23, 2:32 AM EDT | Special Weather Statement | ILN | Fairfield, Franklin, Madison, Pickaway | 28 min |
| Jun 23, 2:35 AM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 25 min |
| Jun 23, 2:41 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Fayette, Greene, Madison, Union | 34 min |
| Jun 23, 2:50 AM EDT | Tornado Warning | ILN | Butler, Montgomery | 10 min |
| Jun 23, 2:53 AM EDT | Flash Flood Warning | ILN | Delaware, Fairfield, Franklin, Licking, Madison, Union | 4 hr |
| Jun 23, 2:55 AM EDT | Severe Thunderstorm Warning | ILN | Brown, Butler, Clermont, Clinton, Fayette, Greene and 7 more | 50 min |
| Jun 23, 2:57 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Pickaway | 33 min |
| Jun 23, 3:03 AM EDT | Tornado Warning | ILN | Clinton, Warren | 27 min |
| Jun 23, 3:15 AM EDT | Tornado Warning | ILN | Clinton | 15 min |
| Jun 23, 3:19 AM EDT | Tornado Warning | ILN | Fayette | 26 min |
| Jun 23, 3:23 AM EDT | Special Weather Statement | ILN | Hocking | 37 min |
| Jun 23, 3:25 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Clinton, Fayette, Highland and 3 more | 50 min |
| Jun 23, 3:45 AM EDT | River Flood Advisory | ILN | Delaware, Franklin | 36 hr |
| Jun 23, 3:55 AM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin, Hocking, Madison, Pickaway | 3 hr |
| Jun 23, 4:03 AM EDT | Special Weather Statement | ILN | Scioto | 27 min |
| Jun 23, 4:15 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 45 min |
| Jun 23, 4:20 AM EDT | River Flood Warning | ILN | Delaware, Franklin | 11 hr |
| Jun 23, 4:34 AM EDT | Areal Flood Warning | ILN | Hardin | 7 hr |
| Jun 23, 4:48 AM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 42 min |
| Jun 23, 5:03 AM EDT | Areal Flood Warning | ILN | Delaware, Franklin, Licking, Logan, Union | 9 hr |
| Jun 23, 5:17 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Highland | 43 min |
| Jun 23, 5:27 AM EDT | Areal Flood Advisory | ILN | Butler, Hamilton | 3 hr |
| Jun 23, 5:43 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Scioto | 47 min |
| Jun 23, 5:58 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Scioto | 47 min |
| Jun 23, 6:31 AM EDT | Areal Flood Warning | ILN | Delaware, Fairfield, Franklin, Licking, Madison, Union | 6 hr |
| Jun 23, 2:57 PM EDT | Special Weather Statement | ILN | Greene | 33 min |
| Jun 23, 3:19 PM EDT | Special Weather Statement | ILN | Fairfield | 26 min |
| Jun 23, 5:27 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike | 35 min |
| Jun 23, 5:30 PM EDT | Special Weather Statement | ILN | Clinton | 30 min |
| Jun 23, 6:08 PM EDT | Areal Flood Advisory | ILN | Highland | 3 hr |
| Jun 23, 6:17 PM EDT | Special Weather Statement | ILN | Clermont | 28 min |
| Jun 23, 6:39 PM EDT | Special Weather Statement | ILN | Scioto | 36 min |
| Jun 23, 6:43 PM EDT | Special Weather Statement | ILN | Adams | 32 min |
| Jun 23, 7:10 PM EDT | Areal Flood Advisory | ILN | Adams, Brown | 2 hr |
| Jun 23, 3:41 AM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union | 34 min |
| Jun 23, 4:28 AM EDT | Areal Flood Advisory | ILN | Fayette, Franklin | 3 hr |
| Jun 23, 5:15 AM EDT | Special Weather Statement | ILN | Union | 30 min |
| Jun 23, 5:58 PM EDT | Special Weather Statement | ILN | Ohio, Switzerland | 32 min |
| Jun 23, 6:12 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ohio | 3 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.